A probabilistic approach to a boundary layer problem
Author: Walter Vasilsky
Journal: Trans. Amer. Math. Soc. 235 (1978), 375-385
MSC: Primary 60J60
MathSciNet review: 0461686
Full-text PDF Free Access
Abstract: An elliptic second order linear operator is approximated by the transition operator of a Markov chain, and the solution to the corresponding approximate boundary value problem is expanded in terms of a small parameter, up to the first order term. In characterizing the boundary values of the first order term in the expansion, a problem of a boundary layer arises, which is treated by probabilistic methods.
- P. R. Garabedian, Partial differential equations, John Wiley & Sons, Inc., New York-London-Sydney, 1964. MR 0162045
- E. B. Dynkin, Infinitesimal operators of Markov processes, Teor. Veroyatnost. i Primenen. 1 (1956), 38–60 (Russian, with English summary). MR 0089540 W. Feller, An introduction to probability theory and its applications, Vol. 2, 2nd ed., Wjley, New York, 1971. MR 42 #5292.
- George E. Forsythe and Wolfgang R. Wasow, Finite-difference methods for partial differential equations, Applied Mathematics Series, John Wiley & Sons, Inc., New York-London, 1960. MR 0130124
L. Bers, F. John and M. Schecter, Partial differential equations, Lectures in Appl. Math., Vol. III, Wiley, New York, 1964. MR 29 #346.
E. Dynkin, Infinitesimal operators of Markov processes, English transl., Theor. Probability Appl. 1 (1956), 34-54. MR 19, 691.
W. Feller, An introduction to probability theory and its applications, Vol. 2, 2nd ed., Wjley, New York, 1971. MR 42 #5292.
G. Forsythe and W. Wasow, Finite-difference methods for partial differential equations, Wiley, New York, 1960. MR 23 #B3156.
Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J60
Retrieve articles in all journals with MSC: 60J60